MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) procedure with a optrell mapping catheter with trueref technology.The optrell mapping catheter with trueref technology lumen became occluded during use in the patient, though it was being irrigated with heparinized saline at a kvo rate.They removed the catheter, attempted to flush it manually but it was completely occluded.They exchanged the catheter to continue the procedure.There was no patient consequence reported.The device evaluation was completed 31-may-2024.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and irrigation test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The irrigation test was performed and it was not flushing correctly since the irrigation tube was bent inside the handle.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer was confirmed due to the bent irrigation tube found inside the handle.The potential cause of the bent irrigation tube could not be conclusively determined.The instruction for use (ifu) contains the following warning and precautions: prior to inserting the catheter into the body, flush the catheter with heparinized normal saline.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the irrigation luer when the catheter is in the body.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) procedure with a optrell mapping catheter with trueref technology and it became occluded during use in the patient.The optrell mapping catheter with trueref technology lumen became occluded during use in the patient, though it was being irrigated with heparinized saline at a kvo rate.They removed the catheter, attempted to flush it manually but it was completely occluded.They exchanged the catheter to continue the procedure.There was no patient consequence reported.Additional information was received.The suspected device for the reported issue was the catheter.Issue was discovered with flushing the optrell mapping catheter with trueref technology using a syringe prior to connecting to a pump.No error on the pump.They replaced the catheter with no issue.They did not utilize the generator at all.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 16-may-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19323220
Report Number2029046-2024-01586
Device Sequence Number6320607
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Catalogue NumberD140901
Device Lot Number31070517M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/16/2024
05/31/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date05/20/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown